# SDR NSVA2010118

- Difficulty date: July 10, 2010
- Submitted: July 15, 2010
- Operation: Air carrier
- Aircraft: N346CJ
- Make and model: Saab 340B
- Aircraft serial: 346
- Aircraft time: 30,126 hours, 35,313 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 65051
- Part serial: 309
- Condition: Defective
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F, A

## Discrepancy

SMOKE IN CABIN, RETURN TO AUG, PBE AND HALON FIRE EXTINGUISHER USED.  THIS AIRCRAFT WAS THEN INSPECTED BY MAINTENANCE PERSONAL, A BALLAST WAS REMOVED AT ROW 9F, CONNECTORS STOWED, AND WINDOW LIGHTS CB F24 WAS PULLED AND COLLARED, AND FERRIED TO ALB FOR REPAIRS.  ALB MAINTENANCE REPLACED BALLAST AT ROW 9F AND FOUND CONNECTOR 426VP-P1 SHORTED AND MELTED.  REPLACED PLUG; ALSO FOUND CONNECTOR 426VP-J1 SHORTED AT PINS 23 AND 24, REQUIRING REPLACEMENT.  BALLAST WAS CONSIDERED BY MECHANIC TO BE THE ROOT CAUSE.
